Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Bodies » Anti depressants

 - UBBFriend: Email this page to someone!    
Author Topic: Anti depressants
XLCX
Neophyte
Member # 108111

Icon 1 posted      Profile for XLCX     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've had a long-term history of depression for approximately 10 years although it's only been recently I've decided to do something about it.

I'm going into psychotherapy but whilst I wait I've bitten the bullet and decided to try out anti depressants.

I was put on mirtazepine because of my chronic insomnia but i wasn't finding any effect on my mood, or my sleep in fact I was often tearful.

However, just over a week ago I was put on Sertraline (50mg) - I'm finding this horrible - I've felt really wired, my eyes are like saucers and am experiencing warm rushes and increased paranoia. I have been recommended to take it for another 2 weeks to see if i need to increase the dosage but I can't think of anything worse!

Has anyone else experienced this with Sertraline? Is it something that levels out, I do feel slightly more normal than a few days ago but still not eating and feeling very odd to say the least!

Posts: 1 | From: London | Registered: Jul 2013  |  IP: Logged | Report this post to a Moderator
treetops
Activist
Member # 44381

Icon 1 posted      Profile for treetops     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi,

It's pretty usual to have noticeable side effects within the first couple of weeks of being on an anti-depressant. It's generally recommended to stick with it for a bit as often these side effects decrease or even stop after your body becomes more accustomed to the medication. When I've been on anti-deps, I've found that some of the initial side effects generally wear off and some get a lot less bad. It's also possible that some side-effects will continue while you're taking the meds, but the only way to know if that's the case is to stick it out for a bit.

It can be unpleasant, though, and if you're finding it difficult I'd say go back to your doctor and talk with them about your concerns.

Hope this helps and that you feel better soon!

Posts: 161 | From: europe | Registered: Oct 2009  |  IP: Logged | Report this post to a Moderator
Molias
Scarleteen Volunteer
Member # 101745

Icon 1 posted      Profile for Molias     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi XLCX, and welcome to Scarleteen.

Mental health issues and associated medications are a bit outside of our scope here, but I do want to suggest that you get in touch with your doctor if your current medication is making you feel this bad. Sometimes folks can adjust to a new medication after a while, and sometimes they just aren't a good fit, personally, for a particular drug.

It can take a while to adjust to new medications, but if you're feeling really off or uncomfortable with where you are right now, that's definitely something that your doctor needs to know about.

Posts: 1316 | From: San Francisco | Registered: Jan 2013  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3